To the Editor.—Since chemotherapy for treating malignant neoplasms has been more frequently adopted in recent years, secondary development of malignant tumors possibly induced by chemotherapeutic agents has become a serious problem. We report a case of duodenal adenoma with atypia, which seemed to be associated with administration of tegafur (1-[2-tetrahydrofuryl]-5-fluorouracil).
Report of a Case.—A 48-year-old man, who had undergone a gastrectomy with lymph node dissection for gastric carcinoma at 43 years of age, received tegafur in a dosage of 600 mg/day, for a total of 789 g during four years eight months. He was subsequently found to have a sessile tumor, about 1.5 cm in longest axis, in the second portion of the duodenum, 4 cm distal to the papilla. The histologic findings shown by resection were interpreted as an adenoma with atypia.
Comment.—Primary carcinoma and adenoma of the duodenum are extremely rare.1 The series of
JOHJIMA Y, IMAMURA T, SHIMAZU R, et al. Duodenal Adenoma With Atypia Following Oral Administration of Tegafur. Arch Surg. 1983;118(12):1454. doi:10.1001/archsurg.1983.01390120074030
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: